Alabama, 2016Heat in Alabama, June 14, 2016
June 14, 2016 · NWS HUN · 1 event in 1 county or zone
Huntsville Emergency Medical Services, Inc. (HEMSI) reported to WHNT-TV that at least people suffered heat-related illnesses on the 14th in the Huntsville area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Huntsville Emergency Medical Services, Inc. (HEMSI) reported to WHNT-TV that at least people suffered heat-related illnesses on the 14th in the Huntsville area. Heat index values peaked at 99 degrees and were in the upper 90s during much of the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 14, 11:24 AM CST, 36 minutes earlier.
Area forecast discussion, Jun 14, 11:24 AM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1224 PM CDT TUE JUN 14 2016
.UPDATE...
For 18Z TAFs.
&&
.DISCUSSION...
(Issued 1029 AM CDT TUE JUN 14 2016)
A weak boundary extends west from the South Carolina/North Carolina
border into northeastern Alabama and north central Mississippi. A
couple of upper level disturbances can be seen in water vapor/radar
moving very slowly east across this boundary. Current mesoscale
models pick up on these features pretty well. One of these pieces of
energy is located near/east of Birmingham. Showers/storms have
weakened with this feature over the last hour or so. Models
strengthen this upper level energy and push it slightly northeast
through the late morning/early afternoon hours. Based on low and mid
level flow, this looks reasonable.
Expect widely scattered showers/storms to develop and increase in
coverage rapidly over the next few hours primarily near/east of I-65
as a result. PWATS are extremely high (over 2.00 inches in 12Z BMX
sounding). This is more saturated than yesterday, when there was
more dry air aloft. Thus, heavy rainfall and frequent lightning are
possible with stronger storms today. Small hail and gusty winds over
40 mph will be harder for storms to generate given extremely
saturated sounding profile.
Lowered temperatures due to expected cloud cover, with highs near
I-65 only climbing into the 85 to 90 degree range. On either edge of
the forecast area though, highs in the lower 90s look probable.
The second upper level disturbance is currently producing a large
area of showers/storms over western Mississippi and northern
Louisiana. Mesoscale models push this activity more to the southeast
with time today, which again is reasonable based on current/expected
upstream flow in the lower/mid levels of the atmosphere. However, it
could produce some extra low level convergence late this afternoon
in northwestern Alabama and Cullman county. Thus kept high chance to
likely in northwest Alabama and Cullman county late this afternoon.
KTW
&&
.AVIATION...
For 18Z TAFs: Scattered showers and thunderstorms have quickly
developed this morning. As of 1720Z a few are moving over the KMSL
terminal producing very heavy rainfall and have dropped vsbys down to
IFR and briefly down to LIFR categories. Expect these to drift north
towards the AL/TN border in the next hour with cigs/vsbys increasing
back to MVFR/VFR conditions.
The coverage of storms this afternoon is expected to increase and
main impacts with storms will be wind gusts upwards of 25 to 30kts
and very heavy rain lowering vsbys to 1 mile or less. Most activity
will begin to diminish after sunset but recent models are indicating
the potential for some redevelopment of storms over northern MS/NW AL
later tonight. Confidence in this is low and have left out of the
TAFs for the moment. Amendments will be needed to handle the movement
of storms near the terminals later today.
Stumpf
&&
.HUN Watches/Warnings/Advisories...
AL...NONE.
TN...NONE.
&&
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 14, 3:34 AM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
434 AM CDT TUE JUN 14 2016
ALZ001>010-016-TNZ076-096-097-151000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
434 AM CDT TUE JUN 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK
AREA LATER TODAY AND TONIGHT...AS HIGH PRESSURE AT THE SURFACE AND
ALOFT WEAKENS AND UPPER DISTURBANCES BEGIN TO MOVE EASTWARD OVER THE
REGION. SOME STORMS MAY BE STRONG IN NATURE...AND WILL BE CAPABLE OF
WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE AREA THROUGH
THURSDAY BEFORE TAPERING OFF THURSDAY NIGHT AND FRIDAY...AS A WEAK
COLD FRONT MOVES SOUTHWARD THROUGH THE CENTRAL TENNESSEE VALLEY. SOME
STORMS WILL AGAIN BE STRONG IN NATURE...AND MAY BE CAPABLE OF GUSTY
WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.
UNSEASONABLY HOT AND HUMID CONDITIONS WILL ALSO CONTINUE WEDNESDAY
AND THURSDAY...WITH HEAT INDICES PERHAPS IN THE 100 TO 105 DEGREE
RANGE FOR LOCATIONS ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR. A
HEAT ADVISORY MAY BE NEEDED BY WEDNESDAY. COOLER AND LESS HUMID
CONDITIONS ARE THEN EXPECTED ON FRIDAY WITH THE PASSAGE OF THE WEAK
COLD FRONT.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
Heat, Madison
- When
- June 14, 12:00 PM CST to 8:00 PM CST
- Where
- Madison forecast zone
- Injuries
- 3 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The Huntsville Emergency Medical Services Inc. (HEMSI) reported that at least 3 people succombed to heat illness on the 14th. Heat index values peaked at 99 degrees and was in the upper 90s for much of the afternoon hours.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 14 to 16, 20161 death · 30 injured · 3 events
- Heat in Texas, June 14 to 16, 20162 deaths · 8 injured · 4 events
- Heat in Arkansas, June 14 to 17, 20161 death · 1 event
- Wildfire in New Mexico, June 14 to 24, 2016$10 million · 1 event
- Heat in Illinois, June 14, 201610 injured · 1 event
- Flash Flooding and Flood in Iowa, June 14 to 15, 2016$205,000 · 65 kt wind · 18 events
- Tornadoes and Flash Flooding in Minnesota, June 14, 2016$107,000 · EF0 · 21 events
- Hail and Damaging Winds in Georgia, June 14 to 16, 2016$130,000 · 1 in hail · 14 events
- Flash Flooding and Flooding in Iowa, June 14 to 15, 2016$27,000 · 1.75 in hail · 21 events
- Tornado and Flash Flood in Iowa, June 14, 2016$26,000 · EF0 · 13 events
- Flash Flood and Damaging Winds in Kentucky, June 14 to 15, 201652 kt wind · 23 events
- Hail and Damaging Wind in Georgia, June 14, 2016$20,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632837.